seeing tracers

Have a question about a symptom, procedure, medication, diagnosis, research, or coping? Ask questions and share what you know with others

Moderator: pmaxwell

seeing tracers

Postby daynthelife » Fri Jul 06, 2007 10:31 am

I have post-traumatic syringomyelia (PTSM) and occasionally see tracers but only at night ???? It doesn't happen very often and the last time previous to this recent bout was almost a year ago after starting topamax and this quickly went away so I attributed it to a side effect. Well I've been on the topamax for too long for them to be side effects now. It seems to me lately they come on with extreme stress good or bad. I had a very emotionally stressful day yesterday and the day before and on both days at night I could see these tracers. I have no eye pain or vision loss. Anyone have any ideas?

tracers

The lines you see after things have already moved from their previous state after consumption of too much alcohol and or too many drugs.

I included the definition in case anyone wanted to know what a tracer was lol...and no I consumed no other drugs but the topamax and no alcohol lol.

Thanks in advance...

much luv to all,

Kathy
Last edited by daynthelife on Fri Jul 06, 2007 11:11 am, edited 1 time in total.
daynthelife
 
Posts: 177
Joined: Wed May 16, 2007 5:29 pm

Postby sparks42 » Fri Jul 06, 2007 10:49 am

Are you talking about for example...you look at a chair....and then look something else......the outline of the chair kind moves along with your vision?

If that's what you're talking abuot...I have that all the time!!!!

But I'm not on any meds at all....so I can't blame topamax ;)
- Syringomyelia, Scoliosis, Spinal Fusion, no CM
- 24 year old female
- London Ontario Canada
sparks42
 
Posts: 189
Joined: Fri Jun 08, 2007 1:17 pm
Location: London ON

Postby SMLady » Fri Jul 06, 2007 11:10 am

I started getting this soon after I started taking the topamax; however, I quit the topamax almost a year ago and I'm still seeing them. I only notice them at night. I don't know if it's because of the opiates or what, but at first they scared me. For example, we have a clock in our bedroom with lit up red numbers. When I look at it and then look away, the numbers "trail" along with my eyes.
User avatar
SMLady
 
Posts: 1571
Joined: Thu May 17, 2007 6:37 pm
Location: Midwest

Postby daynthelife » Fri Jul 06, 2007 11:18 am

Good morning Glenna and sparks. Yes!!! Anything I look at leaves a "trail" behind it when I go to look at something else. If I wave my hand in front of my face I see many hands lol...I'm not dizzy or disoriented either. It's very, very weird. What is it you say Glenna? "It's fun to be us" That cracks me up every time...hahahahaha...I do wonder why this happens though. Now we know it happens with or without drugs. Topamax is the only drug I'm taking at the time no opiates...very strange....and yes it's only at night. What the heck!!??

much luv,

Kathy
Last edited by daynthelife on Fri Jul 06, 2007 11:55 am, edited 1 time in total.
daynthelife
 
Posts: 177
Joined: Wed May 16, 2007 5:29 pm

Postby SMLady » Fri Jul 06, 2007 11:26 am

I don't know, but I told my PA and she said he had no idea what it was from. It really scared me at first, and the neurological opthomoligst - who took me off the topamax - checked me for a torn retina. But everything was fine.

It's funny, because when you said "tracers", it took me back to my "sort of hippie" days. I knew EXACTLY what you were talking about.

Have a nice afternoon.
User avatar
SMLady
 
Posts: 1571
Joined: Thu May 17, 2007 6:37 pm
Location: Midwest

Postby daynthelife » Fri Jul 06, 2007 11:53 am

lol...originally I was gonna say "it's like the 70's without the 70's" but I didn't think many would get it..hahahaha
daynthelife
 
Posts: 177
Joined: Wed May 16, 2007 5:29 pm

tracers

Postby hoz74 » Fri Jul 06, 2007 11:55 am

I get them late at night and when I first get up in the morning. My docs blamed them on high bp but they arent sure either. I am also on topamax but they have been around before I started it, I am also on bp meds too. It sure makes things psychadelic looking :shock: but they go away after a while.
Hoz
ACM decompression surgery sept 06
Lord Keep your arm around my shoulders
and your hand over my mouth
hoz74
 
Posts: 198
Joined: Thu May 17, 2007 12:12 pm
Location: Ohio

Postby Sandy » Fri Jul 06, 2007 12:38 pm

I get them too, mostly again late at night, rarely when there is a lot of light in the house. I don't like them...

Also in themiddle of the night, getting up to use the bathroom, the slightest light (even the muted nightlight in the b/r) will make me shield my eyes like I"m a vampire or something, it hurts my eyes so bad!

love,
sandy
Sandy
 
Posts: 1150
Joined: Wed May 16, 2007 2:44 pm

Postby sparks42 » Fri Jul 06, 2007 1:52 pm

I always went along thinking this is a normal thing. Like an aura from what I was looking at or something. Figures everyone gets it.....maybe not? lol

But I've never been on topamax...I've actually never been on anything for my conditions....except for morphine and percacets for pain...but that was 3 years ago and only for a week.

Now the thing that puzzles me, is that the doctors didn't know what it is.....
- Syringomyelia, Scoliosis, Spinal Fusion, no CM
- 24 year old female
- London Ontario Canada
sparks42
 
Posts: 189
Joined: Fri Jun 08, 2007 1:17 pm
Location: London ON


Return to All About Chiari, Syringomyelia, and Related Disorders

Who is online

Users browsing this forum: No registered users and 4 guests